Mirapex and Parkinson's disease | MyParkinsonsTeam

Connect with others who understand.

sign up log in
Resources
About MyParkinsonsTeam
Powered By
Real members of MyParkinsonsTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Top 10 Search Results for "Mirapex"

reset
Do You Take Mirapex?
A MyParkinsonsTeam Member asked a question 💭

I have been on Mirapex for a while now and I haven't seen anything about it on this site. I'm just curious because:

"Mirapex belongs to a class of drugs known as dopamine agonists. These drugs stimulate the dopamine receptors in the brain and mimic the effects of dopamine at the receptors. This helps compensate for the absence of the neurotransmitter dopamine in patients with Parkinson's disease."

A MyParkinsonsTeam Member

No. He doesn’t take that drug

Has Anyone Had Trouble With Finding A Med That Does Not Cause More Of A Problem Than The Disease?
A MyParkinsonsTeam Member asked a question 💭

I had been on Sinemet,took it for almost 2 yrs suffered from extreme nausea that lead to wt lost and feeling ill 24/7. Now am on miraprex that causes my feet to swell, insomnia, urge to power eat causing excess wt gain. In the past I have had to take anti anxiety meds and had awful side effects so no longer take them. It appears anything that is going to 'mess' with head I am not going to get much benefit from. Anyone have problems with either of these meds?

A MyParkinsonsTeam Member

yes it does along with a whole list of s/e if you happen to be a lucky person who is super sensitive to what I call drugs that mess with your head
go to web md and put in miraprex gives the most… read more

Has Anyone Had To Wean Off Mirepex? If So, How Slow Was Your Schedule And What Were Your Experiences Doing It?
A MyParkinsonsTeam Member asked a question 💭

I need to wean off Mirepex because of allergic reaction (hives and itching). I need to do it slowly because just stopping it causes anxiety. Anyone have this experience and how did you do it.

A MyParkinsonsTeam Member

As it turns out the hives and itching were from an autoimmune disease, not from mirepex. However, each of us reacts differently to medication side effects. I didn't experience anything like what you… read more

What Kind Of Withdrawals From Stopping Carbidopa Levodopa And Mirapex?.
A MyParkinsonsTeam Member asked a question 💭

My doctor wants me to stop taking them one week before my next appointment.

A MyParkinsonsTeam Member

Definitely taper off slowly. Research DAWS (Dopamine Agonist Withdrawal Syndrome). It’s horrible.

Would Love Feed Back On The Drug Mirapex
A MyParkinsonsTeam Member asked a question 💭

Hubby on Levedopa ,Azilect ,Amantadine ,Paxil and now Mirapex

A MyParkinsonsTeam Member

I took sinimet and then started taking mirapex as well a couple of months ago and it has been a lifesaver. I have a better quality of life.

How Do You Know When You Need A Increase In Dose Of Mirapex ER?
A MyParkinsonsTeam Member asked a question 💭

I’ve been on mirapex ER 1.5mg for 6 months. It was controlling my symptoms well but the last few weeks I seem to have more stiffness , pain, muscle spasms and worsening of tremors. Mirapex has caused me to have weight gain and some feet swelling so I’m also nervous that will get worse with dose increase . What dose are everyone else on?

A MyParkinsonsTeam Member

Hi Vick, I was on mirapex for quite A while. And my next neurologist put me on cARBODOPA 25mG/lEVODOPA 100MG. LET ME START OFF by telling you that i am n ot n ewe to this game. I was diagnosed… read more

Amantadine Being Added
A MyParkinsonsTeam Member asked a question 💭

A 200 milligrams of carb levo Entacapone three times a day is causing dyskinesia where I can't stop moving and I feel like I'm on a boat. So my doctor is adding amantadine to control the dyskinesia. She did prescribe a lower dose of 150 milligrams of the carb levo Entacapone but no difference on the dyskinesia and actually lasted less then the 200 milligrams so I went back on the 200 milligrams. Guess I'm asking if anyone else has had this added to the medication and if they have problems with… read more

A MyParkinsonsTeam Member

I have been doing really good latey. I now walk mostly without a cane, am doing service calls again, and fishing, haven't felt this good in a long time. I started Rytary 48.75-195mgCPCR 3 caps 3 times… read more

Mirapex Er
A MyParkinsonsTeam Member asked a question 💭

My neurologist prescribed mirapex er yesterday because my medication is not lasting. I'm scared to take the medicine is anyone else use this medication and did you do OK on it. Already get swelling in my legs this can cause that and it can cause compulsive Behavior but I'm wondering has anyone had sleep attacks on it. Your input would be greatly appreciated. He's also trying to get me on rytary to give me a smoother delivery of the dopamine without so much on and off.

A MyParkinsonsTeam Member

i'm liking the Rytary which cuts back the number of times i take medicine from 90 minutes to approximately 4 hours. Occasionally slow to get me on once I've gone off. I'm hoping the aerosol levodopa… read more

Anyone Taking Inbrija Inhaler For Off Times?
A MyParkinsonsTeam Member asked a question 💭

My husband's neurologist just prescribed the Inbrijia inhaler to help with "off" times. He was taking the Apokyn injection as needed but it caused orthostatic hypotension (low blood pressure) and it he passed out (Apoykyn is not like levodopa but similar to Miralax). Inbrijia is a levodopa powder that goes into a rescue inhaler for those bad "off" times. He hasn't started it yet but was wondering if anyone has had experience with this new medication. Thanks.

A MyParkinsonsTeam Member

I had tried Mirapex years bags and that stuff put me to sleep randomly. I found myself dozing off while,e driving on the interstate. Not for me. There are so many meds and side effects, it seems to be… read more

Need A New Dopamine Agonist.
A MyParkinsonsTeam Member asked a question 💭

I’ve had DBS, but tremors have returned and I’m taking 8 Sinimet 25-100 daily. Started taking Mirapex (Pramipexole) again. It works pretty good but it’s interfering with my sleep again (4 hours per night with Mirapex vs 8-9 hours without it last week). Amantadine didn’t work at all previously, and I won’t keep taking Mirapex if it’s this disruptive. I’m starting accupuncture, but does anyone have any suggestions for agonists so I can discuss them with my neurologist?

A MyParkinsonsTeam Member

Diagnosed November 21, 2017, had DBS implantation surgeries March 30, 2021 (electrodes) and April 12, 2021 (stimulator). So roughly three and a half years. My original neurologist in Fairfax VA wanted… read more